MAUDE Adverse Event Report: GYRUS ACMI, INC PKS MOLLY FCP,3MM 33CM, 9-PIN (5/PK); ELECTROSURGICAL INSTRUMENTS

GYRUS ACMI, INC PKS MOLLY FCP,3MM 33CM, 9-PIN (5/PK); ELECTROSURGICAL INSTRUMENTS
Model Number 910000PK
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was plugged into a g400 generator.The generator correctly identified the forceps and set the default power settings to vp1/30w.At default settings, the device was activated on a saline-soaked paper towel.Both jaws energized, producing steam.The effect was replicated at 10 and 40 w.The reported malfunction could not be reproduced.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
The customer contacted olympus to report the device exhibited no output when tested prior to use (outside of the patient) in a gynecological laparoscopic procedure.The device was replaced with a non olympus reusable molly forcep.The intended procedure was completed.There was no patient harm or impact reported due to the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.The device evaluation and a review of the device history record (dhr) were conducted during this investigation.The device evaluation was provided in the initial report.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The reported malfunction could not be reproduced.No problem was detected with the device.Olympus will continue to monitor the field performance of this device.

Brand Name
PKS MOLLY FCP,3MM 33CM, 9-PIN (5/PK)
Common Device Name
ELECTROSURGICAL INSTRUMENTS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key10978886
Report Number3011050570-2020-00174
Device Sequence Number4330111
Product Code GEI
UDI-Device Identifier00821925034778
UDI-Public00821925034778
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number910000PK
Device Lot NumberFR855128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1